# SDR 2003FA0000861

- Difficulty date: August 18, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Aircraft: N3724
- Engine: Lyc O360A1G
- Engine time: 426 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Dipstick
- Part number: LW14789
- Condition: Chafed
- Location: Oil System
- Part time: 2,600 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OIL LEVEL INDICATOR (DIP STICK) ROD BECAME LOOSE IN HOUSING (THREADED CAP) THAT HOLDS ROD IN PLACE. THIS OCCURED WHERE ROD FITS INTO SCREW-IN PART OF DIP STICK CAP.  THIS ALLOWED ROD TO MOVE IN AN ARC OVER 1INCH IN TRAVEL OVER A RANGE OF 360 DEGREES (AS MEASURED AT END OF ROD OPPOSITE SCREW-IN CAP) ALLOWING ROD TO RUB AND CHAFE WHERE ROD ENTERS ENGINE CRANKCASE. WHEN MEASURED ROD HAD CHAFED DOWN .030 INCH.  MAIN CONCERN WOULD BE THAT ROD WOULD BREAK AT CHAFE POINT OR ROLL PIN WOULD WEAR AND ALLOW ROD TO FALL INTO ENGINE CASE.  UPON CHECKING OIL FILTER AND OIL SUCTION SCREEN, NO LARGE AMOUNTS OF METAL WERE FOUND. DIP STICK LW-14789 WAS REPLACED ALONG WITH ENGINE OIL AND FILTER TO CORRECT THIS CONDITION.
